MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LEVEEN? COACCESS?; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION LEVEEN? COACCESS?; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number M001262220
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 11/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient burn occurred.A 3cm x 15cm leveen coaccess needle electrode system was selected for use in radiofrequency ablation (rfa) procedure to treat a liver tumor.The needle was inserted percutaneously through the patient's abdomen and positioned into the liver tumor.About 5mins into the rfa, the surgeon activated the leveen needle, which resulted in an unknown error message.The procedure had to restart.About 3mins into the second round of rfa, a burn mark was observed at the puncture point of the leveen needle.The procedure was stopped, and the leveen needle was removed.It was then observed that the leveen needle was used without the coaccess cannula.Using ultrasound, it was determined that the target area of the rfa was not satisfactory, and it was decided to continue with another round of rfa.For this additional rfa treatment, the coaccess cannula was used together with the leveen needle.The additional rfa treatment went smoothly.After removing the leveen coaccess system, the puncture point was checked, and it was determined that the burnt skin/tissue had to be removed.A small portion of about 10-15mm in width and about 5mm in depth of the burnt puncture site was excised.The procedure was successfully completed using original method and device.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the device was returned for analysis.No visual damages or defects were observed on the device.An electrical evaluation was performed by measuring the continuity, and the electrode was able to conduct current indicating proper connectivity.A resistance test was performed, and the needle was within specification.Based on the evidence, the reported error message could not be confirmed since no damages or issues were discovered during product inspection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that a patient burn occurred.A 3cm x 15cm leveen coaccess needle electrode system was selected for use in radiofrequency ablation (rfa) procedure to treat a liver tumor.The needle was inserted percutaneously through the patient's abdomen and positioned into the liver tumor.About 5mins into the rfa, the surgeon activated the leveen needle, which resulted in an unknown error message.The procedure had to restart.About 3mins into the second round of rfa, a burn mark was observed at the puncture point of the leveen needle.The procedure was stopped, and the leveen needle was removed.It was then observed that the leveen needle was used without the coaccess cannula.Using ultrasound, it was determined that the target area of the rfa was not satisfactory, and it was decided to continue with another round of rfa.For this additional rfa treatment, the coaccess cannula was used together with the leveen needle.The additional rfa treatment went smoothly.After removing the leveen coaccess system, the puncture point was checked, and it was determined that the burnt skin/tissue had to be removed.A small portion of about 10-15mm in width and about 5mm in depth of the burnt puncture site was excised.The procedure was successfully completed using original method and device.It was further reported that the patient is all well after two months post operation.The patient is back to the normal daily routine, and all is well.

Brand Name
LEVEEN? COACCESS?
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20924559
Report Number2124215-2024-78486
Device Sequence Number12035318
Product Code GEI
UDI-Device Identifier08714729454922
UDI-Public(01)08714729454922(17)261116(10)32878502
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K140495
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001262220
Device Catalogue NumberM001262220
Device Lot Number0032878502
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2024
Supplement Date Received by Manufacturer01/14/2025
03/10/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date02/07/2025
04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown